Kentucky, 2008Winter Storm in Kentucky, February 11 to 12, 2008
February 11 to 12, 2008 · NWS LMK · 20 events in 20 counties and zones
Snow developed during the late afternoon on February 11th and continued until late evening. Meade and Jefferson counties eastward along interstate 64 through the northern Bluegrass region.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snow developed during the late afternoon on February 11th and continued until late evening. A swath of 3 to 4 inch accumulations fell across Hancock...Northern Breckenridge...Meade and Jefferson counties eastward along interstate 64 through the northern Bluegrass region. Freezing rain later developed across northern Kentucky during the pre-dawn hours on February 12th. Ice accumulations ranging from 1/4 of an inch to just under 1/2 of an inch were common until temperatures rose above freezing by late morning. Ice accumulations brought minor tree damage. The snow and freezing rain lead to numerous school and activity cancellations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 11, 1:17 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 11, 1:17 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
117 PM EST MON FEB 11 2008
.PREV DISCUSSION...
/ISSUED 1115 AM EST MON FEB 11 2008/
.NEAR TERM (THIS AFTERNOON AND TNGT)...
WILL BE INCREASING SNOW AMOUNTS ACRS THE WARNING AREA BASED ON THE
12Z NAM QPF AND FORECAST SOUNDINGS. ALSO WILL EXPAND THE WARNING
AREA TO INCLUDE THE NRN BLUEGRASS REGION INCLUDING LEXINGTON.
EXPECT A BURST OF HEAVY SNOW TO COME EASTWARD ALONG THE OHIO RIVER
BY LATE AFTN/EARLY EVE WITH A 3-6 HOUR PERIOD OF SNOW ALONG THE OHIO
RIVER...EASTWARD INTO THE NRN BLUEGRASS REGION.
MODEL SOUNDINGS INDICATE THERE MAY NOT BE A CHGOVER TO IP/ZR OVER
OUR NRN MOST INDIANA COUNTIES...IF SO PROBABLY NOT TIL NEAR DAWN.
EXPECT A CHGOVER IN THE LOUISVILLE AND LEXINGTON AREAS BETWEEN
03-06Z TNGT.
WILL STAIR STEP SNOW ACCUMS WITH 8-12 FOR OUR 5 NRN MOST INDIANA
COUNTIES...6-10 FOR OUR INDIANA COUNTIES BORDERING THE OHIO
RIVER...4-8 FOR NCNTRL KY COUNTIES NEAR THE OH RIVER AND 3-6 IN THE
NRN BLUEGRASS REGION.
CONFERENCE CALL UPCOMING AT 11:30 AM EST.
JDK
.SHORT TERM (MONDAY THROUGH TUESDAY NIGHT)...
..SIGNIFICANT WINTER STORM MONDAY NIGHT INTO TUESDAY...
A SIGNIFICANT WINTER STORM WILL TAKE SHAPE MONDAY...AFFECTING OUR
CWA MAINLY MONDAY EVENING THROUGH TUESDAY NIGHT. SIGNIFICANT SNOW
AND ICE ACCUMULATIONS ARE POSSIBLE OVER THE NORTHERN TWO-THIRDS OF
THE CWA...WITH THE POTENTIAL FOR HEAVY RAINFALL OVER THE SOUTH.
THE STORM SYSTEM AT HAND WILL DEVELOP OVER THE SRN PLAINS AS AN
INVERTED SFC TROUGH. NAM A LITTLE FASTER THAN GFS WITH ITS NEWD
MOVEMENT. NAM TEMPS ARE ON TRACK BETTER...SO HAVE FOLLOWED THE NAM
FOR TIMING/PRECIP TYPE. PRECIP ONSET WILL BE OVER THE WRN/NWRN CWA
MONDAY AFTERNOON CAUSED BY WARM FRONT/ISENTROPIC LIFT. NAM BUFKIT
SOUNDINGS INDICATE ALL SNOW AT ONSET...EXCEPT FOR OUR FAR SWRN CWA
WHICH COULD BE RAIN INITIALLY.
BY 00Z...NAM/GFS BUFR SOUNDINGS INDICATE HEAVY SNOW OVER THE NWRN
CWA...WITH WARM AIR ALOFT PUSHING NORTHWARD THROUGH 12Z...CHANGING
SNOW TO A SNOW/SLEET/FREEZING RAIN MIX TOWARD 12Z TUESDAY. WITH
THE POTENTIAL FOR THUNDER SNOW...COULD BE QUICK 2-4 INCH SNOW
ACCUMULATIONS (MAYBE MORE) OVER OUR FAR NRN INDIANA
COUNTIES...WITH LESSER AMOUNTS FURTHER SOUTH. WITH THE ICING ON
TOP OF THIS MAINLY BETWEEN 06-12Z...THINK A WINTER STORM WARNING
IS THE WAY TO GO OVER OUR INDIANA COUNTIES AND INCLUDING GENERALLY
OUR NORTHERN MOST KY TIER OF COUNTIES (INCLUDING LOUISVILLE METRO).
COULD SEE GENERALLY A TENTH OF AN INCH OF ICE ACCUMULATION ON TOP
OF THE SNOW THAT FALLS...SO VERY HAZARDOUS CONDITIONS ARE LIKELY
LATE MONDAY NIGHT INTO TUESDAY MORNING.
FURTHER SOUTH INTO CENTRAL KY...SFC TEMPS WILL BE WARMER BUT STILL
COLD ENOUGH WITH ENOUGH WARM AIR ALOFT THAT MORE OF AN ICING EVENT
WILL TAKE PLACE...WITH LIGHTER SNOW ACCUMS MONDAY AFTN-EVEN. THINK
AROUND A QUARTER OF AN INCH OF ICE ACCUM IS POSSIBLE WITH PERHAPS
1-2 INCHES OF SNOW...MAINLY SOUTH OF THE WARNING AND NORTH OF A
LINE FROM HARTFORD TO LEBANON TO RICHMOND (INCLUDING THE LEXINGTON
METRO AREA). ANY FROZEN PRECIP SHOULD CHANGEOVER TO ALL RAIN BY
MIDDAY TUESDAY...THOUGH A COLD RAIN. GREAT MOISTURE TRANSPORT
ALONG THE FRONT/TROUGH...SO HEAVY RAIN MAY BE POSSIBLE AS WELL.
SOUTH OF THE LINE FROM HARTFORD TO LEBANON TO RICHMOND SHOULD BE
MOSTLY RAIN THE ENTIRE TIME. SOME LIGHT ICING IS POSSIBLE LATE
MONDAY/EARLY TUESDAY...BUT SHOULD REMAIN BELOW ADVISORY CRITERIA.
SOUTH-CENTRAL KY MAY RECEIVE HEAVY RAINFALL...ESPECIALLY TUESDAY
AFTERNOON AND EVENING.
BY TUESDAY AFTERNOON...MOST AREAS WILL HAVE CHANGED OVER TO
RAIN...EXCEPT THE FAR NWRN CWA WHERE A RAIN/SNOW MIX IS MOST LIKELY.
SHORT-TERM MODELS HAVE THE TROUGH SWEEPING THROUGH OUR WRN CWA
TUESDAY AFTERNOON...THROUGH OUR CENTRAL CWA AROUND 00Z WED...AND
THROUGH OUR EAST BY MIDNIGHT. WINDS WILL SHIFT TO THE WNW AND BE
GUSTY AT TIMES. FOR PRECIP...ANY RAIN WILL CHANGEOVER TO A RAIN/SNOW
MIX TO SOLELY SNOW LATE TUESDAY...ENDING OVER THE BLUEGRASS SHORTLY
AFTER MIDNIGHT. THINK THAT ANY SNOW ACCUMULATIONS ON THE BACK SIDE
OF THE FRONT WILL BE MINIMAL. MAIN SHOW WILL BE BETWEEN 00Z-14Z
TUESDAY.
LONG TERM (WEDNESDAY THROUGH SUNDAY)...
SHOWERS FROM SHORT TERM SYSTEM TO EXIT BY WEDNESDAY WITH MAYBE A FEW
FLURRIES IN THE HIGHER TERRAIN BEFORE MID MORNING...THOUGH NOT
ENOUGH OF A THREAT AT THIS POINT TO MENTION IN THE FORECAST SINCE IT
APPEARS THAT ALL FORCING WILL BE WELL EAST OF THE CWA. HIGH PRESSURE
BUILDS IN WEDNESDAY AND REMAINS THROUGH THURSDAY NIGHT FOR QUIET AND
COOL WEATHER BOTH DAYS. SPLIT FLOW DEVELOPS IN TIME FOR FRIDAY WITH
A MORE ACTIVE PATTERN RETURNING TO THE AREA THROUGH THE WEEKEND.
MUCH UNCERTAINTY IN TIMING ANY PRECIPITATION IN THE AREA...AND WILL
CONTINUE INHERITED BROADBRUSHED POPS APPROACH TO THE WEEKEND
FORECAST. GFS MODEL BRINGS THE IMPACTS OF A FAIRLY STRONG SURFACE
LOW FROM THE SOUTH INTO THE CWA BEGINNING FRIDAY AFTERNOON...WHERE
AS THE EUROPEAN MODEL HOLDS THIS INITIAL IMPACTS OF THE LOW OFF
UNTIL VERY LATE IN THE WEEKEND. BOTH MODELS CURRENT SOLUTION WOULD
KEEP US ENTIRELY ON THE COLDER SIDE OF THE LOW FOR AN ALL SNOW TYPE
EVENT...HOWEVER LATEST RUNS OF BOTH MODELS HAVE ALREADY BEGUN THE
FURTHER NORTH TRENDING OF THE SURFACE LOW THAT HAS BEEN THE CASE
WITH EVERY LOW THROUGH THE EASTERN US THIS WINTER. THE FURTHER NORTH
SOLUTION WOULD RESULT IN MORE OF A MIXTURE FOR THE AREA AND HAVE
KEPT MIXED WORDING FROM PREVIOUS FORECAST AS WELL...AND WILL MONITOR
MODELS AND LOW TRACK AS THE WEEKEND MOVES CLOSER TO SEE IF WINTER
SCENARIO INDEED DEVELOPS.
AS FOR TEMPERATURES IN THE EXTENDED...MODEL ENSEMBLE RANGES ARE ON
THE ORDER OF 10-15 DEGREES EARLY IN THE EXTENDED WITH RANGES OF
15-20 OR MORE IN THE LATTER HALF OF THE PERIOD. THIS LEADS TO A VERY
UNCERTAIN TEMPERATURE FORECAST THROUGH THE EXTENDED AND HAVE KEPT
FORECAST VALUES FOR HIGHS AND LOWS TOWARD THE CENTER OF THE ENSEMBLE
RANGES. THIS RESULTS IN A NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURE
FORECAST...BUT CONSIDERING THE WIDELY VARYING MODEL SOLUTIONS
TEMPERATURES COULD END UP BEING MUCH WARMER OR COLDER THAN CURRENT
FORECAST VALUES.
&&
.AVIATION / (18Z TAFS)...
VERY COMPLICATED SET OF TAFS...WITH BIGGEST PROBLEM THE MODEL
SOLUTION CONFLICT. THE MODELS SURFACE AND BOUNDARY LAYER
TEMPERATURES DID NOT INITIALIZE WELL...WITH CLOUD COVER AND ELY
COOL WINDS KEEPING TEMPS DOWN. ANYWAY...EXPECT EVAPORATIVE COOLING
TO MOISTEN THE LOWER LAYERS OF THE ATMOSPHERE...SO VIRGA WILL
QUICKLY BECOME LIGHT SNOW AND THEN MORE MODERATE TO ISOLATED HEAVY
SNOW BURSTS THIS EVENING. THE LOW LAYERS ARE ALREADY MOISTENING IN
CGI RIGHT NOW. THIS WILL DROP MID DECK CIGS AT LEX AND SDF TO 030
TO 040 CIGS BETWEEN 22 AND 00Z.
STRONG ISENTROPIC ASCENT WILL BRING HEAVIER PRECIP AND LOWER
VISIBILITY AT SDF DURING UPS OVERNIGHT PUSH...SO DE ICING
OPERATIONS WILL BE IN FULL SWING. SWLY BOUNDARY LAYER TO H9 WILL
WARM OVERNIGHT...WHICH WILL SHIFT THE SNOW TO A MIXTURE OF SLEET
AND FZRA WITH PEAK OF THIS FROM 8Z TO 12Z. THIS WILL CAUSE
DANGEROUS FLYING CONDITIONS...MVFR TO NEAR IFR FLIGHT CONDITIONS.
FOR BWG...ELEVATED CONVECTION IS LIKELY WITH STRONG LOW LEVEL JET
ALONG WITH ELEVATED INSTABILITY.
JDG
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WINTER STORM WARNING FROM 4 PM EST /3 PM CST/ THIS AFTERNOON TO
12 PM EST /11 AM CST/ TUESDAY FOR KYZ023>025-029>043-049.
WINTER WEATHER ADVISORY FROM 4 PM EST /3 PM CST/ THIS AFTERNOON
TO 12 PM EST /11 AM CST/ TUESDAY FOR KYZ026>028-045>048-
053>057.
IN...WINTER STORM WARNING FROM 4 PM EST /3 PM CST/ THIS AFTERNOON TO
12 PM EST /11 AM CST/ TUESDAY FOR INZ076>079-083-084-
089>092.
&&
SHORT TERM....KIRKPATRICK
LONG TERM....AML
AVIATION...JDGHazardous weather outlook, Feb 11, 12:40 PM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1240 PM EST MON FEB 11 2008
INZ076>079-083-084-089>092-KYZ023>025-029>043-049-121745-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-CLARK KY-
1240 PM EST MON FEB 11 2008 /1140 AM CST MON FEB 11 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL AND EAST CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A WINTER STORM WARNING IS IN EFFECT FROM 4 PM EST THIS AFTERNOON
THROUGH NOON TUESDAY.
SNOW WILL DEVELOP LATE THIS AFTERNOON AND SHOULD BE HEAVY AT
TIMES FOR A PERIOD OF TIME THIS EVENING OVER SOUTH CENTRAL
INDIANA AND PARTS OF NORTH CENTRAL AND EAST CENTRAL KENTUCKY...
INCLUDING LOUISVILLE FRANKFORT AND LEXINGTON. THE SNOW WILL CHANGE
TO SLEET OR FREEZING RAIN ALONG AND SOUTH OF THE RIVER LATE THIS
EVENING OR OVERNIGHT. SNOW SHOULD MIX WITH SLEET OR FREEZING RAIN
NORTH OF THE RIVER FROM DUBOIS COUNTY EAST TO JEFFERSON COUNTY
INDIANA. PRECIPITATION SHOULD CHANGE TO A COLD RAIN SOUTH OF THE
RIVER...ESPECIALLY OVER EAST CENTRAL KENTUCKY TUESDAY MORNING.
SNOW AMOUNTS OF 8 TO 12 INCHES ARE POSSIBLE FROM DUBOIS TO
JEFFERSON COUNTY INDIANA IF THE SNOW DOES NOT MIX WITH OR CHANGE
TO SLEET OR FREEZING RAIN. JUST NORTH OF THE RIVER...6 TO 10
INCHES ARE POSSIBLE IF THE PRECIPITATION DOES NOT CHANGE TO SLEET
OR FREEZING RAIN TOO QUICKLY. IN LOUISVILLE...4 TO 8 INCHES OF
SNOW IS POSSIBLE IF PRECIPITATION REMAINS SNOW FOR SEVERAL HOURS.
OVER EAST CENTRAL KENTUCKY FROM LEXINGTON NORTHWARD...3 TO 6
INCHES OF SNOW IS POSSIBLE THIS EVENING IF THE SNOW DOES NOT
CHANGE TOO QUICKLY TO SLEET OR FREEZING RAIN LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SNOW...SLEET AND FREEZING RAIN WILL CONTINUE TUESDAY MORNING OVER
SOUTH CENTRAL INDIANA NORTH OF METRO LOUISVILLE BEFORE
DIMINISHING OR ENDING BY AFTERNOON. FREEZING RAIN ALONG AND JUST
SOUTH OF THE OHIO RIVER INCLUDING LOUISVILLE SHOULD CHANGE TO A
COLD RAIN IN THE MORNING. RAIN OR FREEZING RAIN EARLY TUESDAY
MORNING WILL FALL AS ALL RAIN IN EAST CENTRAL KENTUCKY INCLUDING
LEXINGTON.
THE WINTER PRECIPITATION WILL CREATE DANGEROUS TRAVEL CONDITIONS
WITH VERY SLICK ROADWAYS. USE EXTREME CAUTION IF TRAVELING FROM
LATE THIS AFTERNOON THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TONIGHT
AND TUESDAY MORNING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
KYZ026>028-045>048-053>057-121745-
OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
1240 PM EST MON FEB 11 2008 /1140 AM CST MON FEB 11 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4 PM EST THIS
AFTERNOON THROUGH NOON TUESDAY.
SNOW WILL DEVELOP LATE THIS AFTERNOON...WITH PERIODS OF SNOW
CONTINUING THIS EVENING BEFORE CHANGING QUICKLY TO SLEET THEN
FREEZING RAIN LATER THIS EVENING. PRECIPITATION SHOULD THEN CHANGE
TO RAIN OVERNIGHT AS SURFACE TEMPERATURES RISE SLOWLY ABOVE
FREEZING.
SNOW AMOUNTS OF UP TO 1 TO 3 INCHES ARE POSSIBLE BEFORE THE
PRECIPITATION CHANGES QUICKLY TO SLEET AND FREEZING RAIN. ICE
AMOUNTS OF UP TO AROUND ONE TENTH OF AN INCH ARE POSSIBLE BEFORE
PRECIPITATION THEN CHANGES TO RAIN.
THE WINTER PRECIPITATION TONIGHT WILL CREATE HAZARDOUS TRAVEL
CONDITIONS WITH SLICK ROADWAYS. USE CAUTION IF TRAVELING LATE
THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FREEZING RAIN OR RAIN OVERNIGHT TONIGHT WILL FALL AS ALL RAIN ON
TUESDAY MORNING...WHICH WILL CONTINUE INTO EARLY TUESDAY AFTERNOON
BEFORE DIMINISHING. NO SIGNIFICANT ADDITIONAL ICE ACCUMULATION IS
EXPECTED ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TONIGHT
TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
KYZ061>067-070>078-081-082-121745-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1240 PM EST MON FEB 11 2008 /1140 AM CST MON FEB 11 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LIGHT RAIN OR FREEZING RAIN IS EXPECTED OVER PARTS OF SOUTH
CENTRAL KENTUCKY INCLUDING BOWLING GREEN AND AREAS TO THE NORTH
AND WEST OF THE CITY LATE THIS AFTERNOON. PRECIPITATION SHOULD
THEN CHANGE TO SPOTTY LIGHT RAIN THIS EVENING. ALTHOUGH THERE
COULD BE A FEW SLICK SPOTS ON ROADS AND OVERPASSES LATE THIS AFTERNOON
AND EARLY EVENING...NO SIGNIFICANT ICING IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AS A COLD FRONT APPROACHES AND MOVES THROUGH SOUTH CENTRAL
KENTUCKY ON TUESDAY...PERIODS OF RAIN AND A FEW THUNDERSTORMS ARE
EXPECTED. SOME OF THE RAIN COULD BE HEAVY AT TIMES WHICH MAY PRODUCE
PONDING ON SOME ROADS AND LOW LYING AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SLICK SPOTS AROUND AND NORTH
AND WEST OF BOWLING GREEN THROUGH EARLY THIS EVENING...THEN ANY
LOCAL FLOOD PROBLEMS IF THEY DEVELOP DUE TO THE POSSIBILITY OF
HEAVY RAINFALL ON TUESDAY.
TWF
In the hours before
Local storm report, Feb 11, 1:22 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
122 PM EST MON FEB 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD 2 S BIRDSEYE 38.28N 86.69W
02/06/2008 CRAWFORD IN DEPT OF HIGHWAYS
STATE ROAD 145 CLOSED FROM JUNCTION 145/ST64 TO 145/I64
DUE TO HIGH WATER.
0130 AM FLASH FLOOD 2 WNW UNIONTOWN 38.24N 86.70W
02/06/2008 PERRY IN DEPT OF HIGHWAYS
STATE ROAD 145 FROM JUNTION OF 145/ST64 TO 145/I64 CLOSED
DUE TO HIGH WATER
&&
MSWinter Storm, Meade
- When
- February 11, 3:00 PM EST to February 12, 10:00 AM EST
- Where
- Meade forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.970, -86.217 (the zone’s center; the record gives no point)
Three inches of snow was followed by light sleet the evening of the 11th. Light freezing rain fell early on the 12th.
Winter Storm, Jefferson
- When
- February 11, 4:00 PM EST to February 12, 10:00 AM EST
- Where
- Jefferson forecast zone
- Property damage
- $10,000
- Reported by
- Official NWS Observations
- Coordinates
- 38.187, -85.659 (the zone’s center; the record gives no point)
Four inches of snow fell the evening of the 11th. 1/4 inch of ice early on the 12th glazed roads and brought about minor tree damage. Tree branches falling on power lines bought about a power outage to 4000 residents in the Louisville metropolitan area.
Winter Storm, Hardin
- When
- February 11, 4:00 PM EST to February 12, 10:00 AM EST
- Where
- Hardin forecast zone
- Reported by
- Public
- Coordinates
- 37.698, -85.963 (the zone’s center; the record gives no point)
Three to 4 inches of snow fell the evening of the 11th across the northern third of the county. Light freezing rain fell early on the 12th.
Winter Storm, Bullitt
- When
- February 11, 4:00 PM EST to February 12, 9:00 AM EST
- Where
- Bullitt forecast zone
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.970, -85.696 (the zone’s center; the record gives no point)
Three to 4 inches of snow fell the evening of the 11th. One quarter of an inch of ice coated trees the morning of the 12th. Several thousand residents lost power due to ice covered branches falling on power lines.
Winter Storm, Breckinridge
- When
- February 11, 4:00 PM EST to February 12, 9:00 AM EST
- Where
- Breckinridge forecast zone
- Reported by
- Public
- Coordinates
- 37.773, -86.429 (the zone’s center; the record gives no point)
Three to four inches of snow fell across northern Breckinridge County the evening of the 11th. Light freezing rain fell early on the 12th.
Winter Storm, Hancock
- When
- February 11, 4:00 PM EST to February 12, 10:00 AM EST
- Where
- Hancock forecast zone
- Reported by
- Public
- Coordinates
- 37.842, -86.778 (the zone’s center; the record gives no point)
Three to 4 inches of snow fell the evening of the 11th. Light freezing rain fell early on the 12th.
Winter Storm, Spencer
- When
- February 11, 4:00 PM EST to February 12, 10:00 AM EST
- Where
- Spencer forecast zone
- Reported by
- Public
- Coordinates
- 38.033, -85.328 (the zone’s center; the record gives no point)
Three to 4 inches of snow fell across northern Spencer County. Light freezing rain followed during the pre-dawn hours on the 12th.
Winter Storm, Shelby
- When
- February 11, 4:00 PM EST to February 12, 10:00 AM EST
- Where
- Shelby forecast zone
- Reported by
- Public
- Coordinates
- 38.215, -85.195 (the zone’s center; the record gives no point)
Four inches of snow fell the evening of the 11th. One quarter of an inch of ice glazed surfaces early on the 12th.
Winter Storm, Oldham
- When
- February 11, 4:00 PM EST to February 12, 10:00 AM EST
- Where
- Oldham forecast zone
- Reported by
- Public
- Coordinates
- 38.399, -85.448 (the zone’s center; the record gives no point)
Four inches of snow fell across southern Oldham County the evening of the 11th. Light freezing rain glazed surfaces the morning of the 12th.
Winter Storm, Franklin
- When
- February 11, 4:00 PM EST to February 12, 9:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- Public
- Coordinates
- 38.239, -84.877 (the zone’s center; the record gives no point)
Three to 4 inches of snow fell during the evening of the 11th. Freezing rain early on the 12th coated trees. A branch falling on a power line in Frankfort caused a power outage to several neighborhoods.
Winter Storm, Anderson
- When
- February 11, 4:00 PM EST to February 12, 10:00 AM EST
- Where
- Anderson forecast zone
- Reported by
- Public
- Coordinates
- 38.004, -84.991 (the zone’s center; the record gives no point)
Three to 4 inches of snow fell the evening of the 11th across the northern part of the county.
Winter Storm, Woodford
- When
- February 11, 4:00 PM EST to February 12, 10:00 AM EST
- Where
- Woodford forecast zone
- Reported by
- Public
- Coordinates
- 38.042, -84.744 (the zone’s center; the record gives no point)
Three to 4 inches of snow fell across northern parts of the county.
Winter Storm, Fayette
- When
- February 11, 4:00 PM EST to February 12, 9:00 AM EST
- Where
- Fayette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.042, -84.459 (the zone’s center; the record gives no point)
Three to four inches of snow fell the evening of the 11th. Freezing rain coated surfaces up to 1/4 of an inch early on the 12th. At the Bluegrass Airport, 14 out of 21 commercial flights were canceled on the 12th.
Winter Storm, Bourbon
- When
- February 11, 4:00 PM EST to February 12, 10:00 AM EST
- Where
- Bourbon forecast zone
- Reported by
- Public
- Coordinates
- 38.207, -84.217 (the zone’s center; the record gives no point)
Up to 4 inches of snow fell the evening of the 11th.
Winter Storm, Trimble
- When
- February 11, 5:00 PM EST to February 12, 10:00 AM EST
- Where
- Trimble forecast zone
- Reported by
- Public
- Coordinates
- 38.613, -85.338 (the zone’s center; the record gives no point)
Three to 4 inches of snow fell across the southern part of the county. Light freezing rain fell during the early hours on the 12th.
Winter Storm, Henry
- When
- February 11, 5:00 PM EST to February 12, 11:00 AM EST
- Where
- Henry forecast zone
- Reported by
- Public
- Coordinates
- 38.449, -85.119 (the zone’s center; the record gives no point)
Up to 4 inches of snow fell the evening of the 11th across the southern part of the county. Light freezing rain fell during the morning of the 12th.
Winter Storm, Scott
- When
- February 11, 5:00 PM EST to 11:00 PM EST
- Where
- Scott forecast zone
- Reported by
- Public
- Coordinates
- 38.292, -84.584 (the zone’s center; the record gives no point)
Three to 4 inches of snow fell during the evening of the 11th. Light freezing rain fell early on the 12th.
Winter Storm, Harrison
- When
- February 11, 5:00 PM EST to February 12, 11:00 AM EST
- Where
- Harrison forecast zone
- Reported by
- Public
- Coordinates
- 38.442, -84.331 (the zone’s center; the record gives no point)
Four inches of snow fell the evening of the 11th. Light freezing rain developed early on the 12th.
Winter Storm, Nicholas
- When
- February 11, 5:00 PM EST to February 12, 10:00 AM EST
- Where
- Nicholas forecast zone
- Reported by
- Public
- Coordinates
- 38.336, -84.015 (the zone’s center; the record gives no point)
Three to 4 inches of snow the evening of the 11th was followed by light freezing rain early on the 12th of February.
Winter Storm, Clark
- When
- February 11, 5:00 PM EST to February 12, 10:00 AM EST
- Where
- Clark forecast zone
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 37.971, -84.147 (the zone’s center; the record gives no point)
Three to 4 inches of snow fell the evening of the 11th. Freezing rain early Tuesday caused an accident on Interstate 64 that closed the highway for several hours.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, February 11 to 12, 20081 death · 4 injured · $10 million · 17 events
- Winter Weather and Cold in Arkansas, February 11 to 12, 20082 deaths · 8 events
- Winter Weather in Missouri, February 11, 200839 injured · 11 events
- Winter Storm in Kentucky, February 11 to 12, 2008$9.0 million · 14 events
- Winter Storm in Missouri, February 11 to 12, 2008$9.0 million · 9 events
- Winter Storm in Ohio, February 11 to 12, 2008$830,000 · 11 events
- Winter Storm in Indiana, February 11 to 12, 2008$100,000 · 6 events
- Winter Weather in Illinois, February 11, 20083 injured · 11 events
- Ice Storm in Missouri, February 11 to 12, 200828 events
- Winter Weather in South Dakota, February 11 to 12, 200816 events
- Winter Weather in Wisconsin, February 11 to 12, 200816 events
- High Surf in Hawaii, February 11 to 15, 200813 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70486, 70481, 70483, 70485, 70488, 70495, 70499, 70503, 70505, 70512, 70518, 70519, 70523, 70529, 70508, 70511, 70521, 70525, 70528, 70532.